MAUDE Adverse Event Report: MOBILETT ELARA MAX; MOBILE X-RAY SYSTEM

MOBILETT ELARA MAX; MOBILE X-RAY SYSTEM
Model Number 11107444
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the event.A supplemental report will be submitted if additional information is received.Internal id # (b)(4).
 
Event or Problem Description
Siemens became aware of an issue with the mobilett elara max device.The system does not recognize that the tube arm is in parking position due to the safety switch not being properly pressed.The rod of the safety switch fits into a cutout of the tube arm handle to lock the tube arm to the system while driving or parking the unit.If this safety mechanism is not properly engaged, it is not possible to drive the unit at normal speed as the system movement is set to slow speed when the tube arm is not fastened.Additionally, an issue with screws on the tube arm was reported.The four screws fasten the tube arm to the chassis; on the concerned unit two screws were missing and two screws were slightly loose.It was determined by product experts that in worst case this issue could cause the tube arm to collapse.A minor to serious injury could be the outcome if the tube arm becomes unstable, moves downwards unexpectedly, and hits a person.No patient injury or mistreatment was communicated in the reported case.
 
Additional Manufacturer Narrative
The issue was investigated in detail.According to the information received from the service organization, it could not be determined why two of the screws, that secure the tube arm to the chassis, are missing and two other screws are loose.The system was handed over to the customer in (b)(6) 2020, the annual maintenance is planned for the end of (b)(6) 2021.Due to the missing and loose screws, the correct geometry was no longer ensured.This caused the arm to hang down and led to the parking switch not being activated when the arm was in parking position.No issues with the tube arm handle itself was determined.New screws were needed to resolve the issue.However, they were not available as spare parts at the time of occurrence.The needed screws (m8x16 din 912 stainless steel a2-70) were made available by the supplier to the service organization for local sourcing.The existing screw kit (11364139) was adapted with the screw described above.This upgraded screw kit was released in march 18th 2021 and is available in the spare part catalogue since end of april 2021.According to siemens local service organization, the screws were replaced (b)96) 2021 at the concerned site.The described issue has been corrected and the system was returned to clinical operation.

Brand Name
MOBILETT ELARA MAX
Common Device Name
MOBILE X-RAY SYSTEM
MDR Report Key11321865
Report Number3002808157-2021-60595
Device Sequence Number1151253
Product Code IZL
UDI-Device Identifier04056869154992
UDI-Public04056869154992
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K182639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11107444
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date05/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;